Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 28, 2007, 1:33 AM CST for 7 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2007, 1:33 AM CST (07:33 UTC)
- Expired
- Nov 28, 2007, 4:50 AM CST
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 280733 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 133 AM CST WED NOV 28 2007 KSZ052-053-068-069-083-092-093-281100- /O.NEW.KICT.WI.Y.0027.071128T0733Z-071128T1100Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 133 AM CST WED NOV 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST EARLY THIS MORNING. LOCALLY STRONG SOUTH WINDS WILL AFFECT THE INTERSTATE 135 CORRIDOR THROUGH THE EARLY MORNING HOURS. WINDS SHOULD DECREASE SOME TOWARD 5 OR 6 AM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KLEINSASSER
1 follow-up statement
000 WWUS73 KICT 281050 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 450 AM CST WED NOV 28 2007 KSZ052-053-068-069-083-092-093-281200- /O.CAN.KICT.WI.Y.0027.000000T0000Z-071128T1100Z/ MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 450 AM CST WED NOV 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE GRADUALLY SUBSIDING TO THE 20 TO 30 MPH RANGE ACROSS THE AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 27, 11:55 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 27, 11:55 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CST TUE NOV 27 2007 .UPDATE... .AVIATION... 06Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU AVIATION GAMEPLAN ESSENTIALLY UNCHANGED FROM 00Z ISSUANCE...WITH COLD FRONT SURGING THROUGH KRSL 12Z...KSLN & KHUT 14Z...& KICT 15Z. COLD FRONT EXPECTED TO ARRIVE KCNU 20Z. STRONG LOW-LEVEL WIND SHEAR IN PROGRESS WITH AREA PROFILERS DEPICTING 190/60KTS AT LOWEST GATE IN MOST AREAS & THIS HAZARD INDICATED @ ALL TERMINALS BUT KRSL WHERE POSITIONED W OF LOW-LEVEL JET AXIS. AIRMASS QUITE DRY THROUGH 13,000 FEET...SO CEILINGS & VSBYS TO BE UNRESTRICTED THROUGHOUT THE 06Z TAF CYCLE. NW/N WINDS TO DIMINISH QUICKLY 23Z WED AS STRONG HIGH PRESSURE RIDGE THRUSTS E ACROSS PRIMARILY KS & OK. SFC WINDS OVER CENTRAL & SC KS ARE LIKELY TO BACK TO LIGHT WLY 03Z WED EVENING. PREV DISCUSSION... /ISSUED 1055 PM CST TUE NOV 27 2007/ UPDATE...CORRECTED TONIGHTS TEMPERATURES TONIGHT: EXPANSIVE CS SPREADING RAPIDLY NE ACROSS KS AS POSITIVELY-TILTED UPR-DECK LONGWAVE TROF MOVES E/SE OVER ROCKIES. THEREFORE...HAVE INCREASED CLOUDINESS CONSIDERABLY ALL AREAS THAT...COMBINED WITH GRADUALLY INCREASING SLY WINDS TO 20-30MPH...WILL LIMIT MOST MINS TO LWR 40S. A FEW AREAS ALONG NW CORRIDOR (KRSL & KGBD) MAY DROP INTO THE UPPER 30S AS COLD FRONT APPROACHES TOWARD DAYBREAK. SLY WINDS HAVE IN FACT REACHED 30MPH AT KRSL BUT WITH PREVIOUSLY- ADVERTISED COLD FRONT...KNOCKING ON DOORS IN GOODLAND AT 9 PM... SURGING SE TOWARD CENTRAL KS DO NOT EXPECT SUCH VELOCITIES TO BE MAINTAINED. AS SUCH HAVE CHECKED SWING ON WIND ADVISORY ISSUANCE FOR TIME BEING. PREVIOUS DISCUSSION... /ISSUED 945 PM CST TUE NOV 27 2007/ UPDATE... SHORT TERM... UPDATE BEING ISSUED FOR THREE REASONS: 1) INCREASE WINDS BOTH TONIGHT & TOMORROW. 2) INCREASE CIRRIFORM CLOUDINESS. 3) RAISE TONIGHTS MINS A FEW DEGREES. TONIGHT: EXPANSIVE CS SPREADING RAPIDLY NE ACROSS KS AS POSITIVELY-TILTED UPR-DECK LONGWAVE TROF MOVES E/SE OVER ROCKIES. THEREFORE...HAVE INCREASED CLOUDINESS CONSIDERABLY ALL AREAS THAT...COMBINED WITH GRADUALLY INCREASING SLY WINDS TO 20-30MPH...WILL LIMIT MINS TO 35-40F WITH MOST AREAS AT WARMER END OF SPECTRUM. SLY WINDS HAVE IN FACT REACHED 30MPH AT KRSL BUT WITH PREVIOUSLY-ADVERTISED COLD FRONT...KNOCKING ON DOORS IN GOODLAND AT 9 PM...SURGING SE TOWARD CENTRAL KS DO NOT EXPECT SUCH VELOCITIES TO BE MAINTAINED. AS SUCH HAVE CHECKED SWING ON WIND ADVISORY ISSUANCE FOR TIME BEING. TOMORROW: N/NW GRADIENT IN WAKE OF COLD FRONTAL PASSAGE EQUALLY TIGHT TO THAT PRECEDING THE FRONTS ARRIVAL. AS SUCH HAVE INCREASED WINDS CENTRAL & SC KS TO 20-30 MPH WITH GUSTS 35 MPH. PREV DISCUSSION... /ISSUED 657 PM CST TUE NOV 27 2007/ UPDATE... AVIATION... ISSUED UPDATES TO KCNU...KICT...KSLN...& KHUT TO MENTION LOW LEVEL SHEAR 2,000 FEET AT EACH OF THESE TERMINALS WITH 19050KT LIKELY BY 05Z. PREV DISCUSSION... /ISSUED 610 PM CST TUE NOV 27 2007/ UPDATE... AVIATION... 00Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU SOLE AVIATION CONCERN IS ON ARRIVAL TIME OF STRONG COLD FRONT THAT WILL SURGE SE ACROSS NEBRASKA & WRN KS LATE TONIGHT/EARLY WED MORNING. AT 6 PM CST THE COLD FRONT EXTENDED FROM CENTRAL SD...S/SW ACROSS THE NEBRASKA PANHANDLE...TO SE CO. COLD FRONT WILL REACH KRSL 11Z (5 AM)...KSLN & KHUT 13-14Z...& KICT 15Z. PRESSURE GRADIENT IS FAIRLY TIGHT BOTH AHEAD OF & BEHIND THE FRONT...SO BRISK SLY WINDS OF 20-30KTS WILL BECOME NLY AT SIMILAR SPEEDS WITHIN 3 HOUR SPAN. AIRMASS IS QUITE DRY...SO CEILINGS & VSBYS TO POSE NO PROBLEMS THROUGHOUT THE 00Z TAF CYCLE. PREV DISCUSSION... /ISSUED 306 PM CST TUE NOV 27 2007/ DISCUSSION... MOST CHALLENGING PART OF THIS FORECAST PACKAGE REVOLVES AROUND THE SAT TIME PERIOD WHEN A PRECIP EVENT IS EXPECTED TO IMPACT THE AREA. SYNOPSIS: CURRENTLY HAVE A NUMBER OF SHORTWAVES IMPACTING THE CONUS TODAY. TO THE WEST ONE IS SITUATED OVER THE NORTHERN ROCKIES WHILE ANOTHER ONE IS TRACKING OVER THE GREAT BASIN. MEANWHILE TO THE EAST ANOTHER UPPER WAVE IS TRACKING OVER THE NORTHERN GREAT LAKES REGION. AT THE SURFACE LEE SIDE TROUGHING HAS INCREASED AS A SURFACE RIDGE SLIDES EAST. THIS HAS RESULTED IN GUSTY SW WINDS OVER WESTERN AND CENTRAL KS. TONIGHT-WED: WILL LET WIND ADVISORY RUN UNTIL 6 PM THIS EVENING. SW WINDS ARE EXPECTED TO REMAIN GUSTY FOR MUCH OF THE AREA OVERNIGHT WHICH WILL ALLOW TEMPS TO BE CONSIDERABLY WARMER THAN THEY WERE EARLY THIS MORNING. THE TWO UPPER WAVES TO OUR WEST WILL TRACK EAST OVERNIGHT AND WILL ATTEMPT TO PHASE ON WED OVER THE NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO SWEEP THROUGH THE AREA DURING THE DAY WED. EVEN THOUGH WINDS WILL FLIP TO THE NORTH BEHIND THE FRONT...A SIGNIFICANT COOLDOWN IS NOT ANTICIPATED FOR WED AS THIS AIRMASS WILL BE MORE OF PACIFIC ORIGIN. IN ADDITION NW WINDS WILL ALLOW FOR FULL MIXING AND DOWNSLOPE WHICH WILL COMBINE TO KEEP TEMPS IN THE 50S FOR WED AFTERNOON. THU-FRI: UPPER FLOW IS EXPECTED TO FLATTEN OUT FOR THU AS ADDITIONAL ENERGY MOVES INTO THE GREAT BASIN. THIS SET-UP WILL AGAIN INDUCE LEE SIDE TROUGHING FOR THU AND WILL KEEP TEMPS CLOSE TO SEASONAL AVERAGES. ANOTHER SHORTWAVE IS EXPECTED TO SLIDE SOUTH OUT OF SOUTHERN CANADA AND INTO THE NORTHERN PLAINS THU EVENING. BEHIND THIS SYSTEM ANOTHER COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA FRI MORNING THROUGH FRI EVENING. COLDER AIR IS EXPECTED BEHIND THIS FRONT COMPARED TO THE ONE TO MOVE THROUGH WED WITH HIGHS IN THE 30S AND LOW 40S FORECAST FOR FRI. AIRMASS STILL APPEARS TOO DRY EVEN WITH FRONTAL PASSAGE TO GENERATE PRECIP. SAT-TUE: A GOOD PORTION OF THIS FORECAST PACKAGE WAS SPENT ON THE SAT TIME FRAME. BY 12Z SAT BOTH ECM AND GFS HAVE THE UPPER TROUGH SITUATED OVER SOUTHERN CA WITH THE UPPER FLOW OUT OF THE SW AND WARM ADVECTION COMMENCING ACROSS THE REGION. WHEN I FIRST STARTED TO WORK ON THESE PERIODS THE GFS WAS MUCH MORE PROGRESSIVE COMPARED TO THE ECM WITH THE TIMING OF THE UPPER TROUGH. IN ADDITION THE ECM HAD SHOWN MORE CONSISTENCY COMPARED TO THE GFS WITH HPC PREFERRING THE ECM. HOWEVER THE LATEST ECM(12Z/27) IS NOW IN LINE WITH THE GFS BEING MORE PROGRESSIVE. SO NEEDLESS TO SAY THERE IS ENOUGH MODEL DISCREPANCY TO ALLOW CONFIDENCE TO WAVER. RIGHT NOW GOING WITH THE THINKING THAT A WARM ADVECTION AREA OF PRECIP WILL DEVELOP LATE FRI NIGHT AND WILL TRACK NORTHEAST THROUGH THE DAY SAT. ENSEMBLE PLOTS OFF OF THE GFS HAVE BEEN TRENDING WARMER OVER THE LAST FEW RUNS WITH PARTIAL THICKNESSES ALSO INDICATING MOSTLY RAIN OVER SOUTH CENTRAL AND SOUTHEAST KANSAS FOR SAT. FOR THE 12Z-18Z SAT TIME FRAME WILL GO WITH FREEZING RAIN OR RAIN FOR SOUTH CENTRAL AND SE KS WITH A MIX OF SNOW AND FREEZING RAIN FOR CENTRAL KS. HOWEVER AFTER 18Z SAT CONFIDENCE WAS HIGH ENOUGH TO GO WITH ALL RAIN FOR THE SOUTHERN HALF OF FORECAST AREA LEAVING A MIX OVER CENTRAL KS. EVEN THOUGH PRECIP TYPE WILL LIKELY CHANGE AS MODELS START TO CONVERGE ON A SOLUTION...FEEL FAIRLY CONFIDENT AT THIS TIME THAT WERE NOT LOOKING AT A MAJOR ICE OR SNOW STORM FOR THE AREA. THIS IS BASED ON THE EXPECTED SHORT DURATION OF THE FREEZING PRECIP. BOTH OF THE LATEST 12Z/27 GFS AND ECM RUNS HAVE A DRY SLOT PUSHING INTO THE AREA FOR LATE SAT NIGHT INTO SUN WITH THE SURFACE LOW SITUATED OVER NORTHERN MO/SE IA. BEHIND THIS LOW ANOTHER SHOT OF COLD AIR WILL INVADE THE PLAINS LATE SAT NIGHT THROUGH SUN KNOCKING TEMPS BACK DOWN FOR THE BEGINNING OF THE WORK WEEK. LAWSON AVIATION...18Z TAFS. VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. THE MAIN PROBLEM FOR THE TERMINAL SITES IS THE WIND. THEY HAVE BEEN INCREASING ACROSS CENTRAL AND WESTERN KANSAS. THE STRONGEST WINDS WILL OCCUR OVER THE KRSL TERMINAL. WEDNESDAY MORNING...THE WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES THROUGH THE REGION. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 55 25 52 / 0 0 0 0 HUTCHINSON 41 53 23 51 / 0 0 0 0 NEWTON 42 54 24 52 / 0 10 0 0 ELDORADO 42 55 25 52 / 0 10 0 0 WINFIELD-KWLD 43 56 26 52 / 0 10 0 0 RUSSELL 37 50 19 50 / 10 10 0 0 GREAT BEND 38 51 19 50 / 0 0 0 0 SALINA 40 52 23 50 / 10 10 0 0 MCPHERSON 41 52 24 51 / 0 0 0 0 COFFEYVILLE 41 57 27 52 / 0 10 0 0 CHANUTE 40 57 27 52 / 0 0 0 0 IOLA 39 57 28 51 / 0 10 0 0 PARSONS-KPPF 40 57 27 52 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 27, 5:32 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 532 PM CST TUE NOV 27 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 532 PM CST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RANGELAND FIRE INDEX WILL BE IN THE HIGH CATEGORY AGAIN ON WEDNESDAY AND THURSDAY. A STRONG COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING AND BRING UNSEASONABLY CHILLY CONDITIONS FRIDAY AND SATURDAY. THIS FRONT MAY ALSO BE A STAGE SETTER FOR SOME WINTERY PRECIPITATION ACROSS THE AREA ON SATURDAY AND SUNDAY...ESPECIALLY IN CENTRAL KANSAS. HOWEVER...OUR CONFIDENCE IS STILL QUITE LOW ON THE POSITION OF THE FRONTAL BOUNDARY WHICH WILL AFFECT THE PRECIPITATION TYPE. STAY TUNED TO LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.